Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 7 (2012), 39 -- 47


Mujahid Abbas and Hassen Aydi

Abstract. Existence of common fixed points is established for two self-mappings satisfying a generalized contractive condition. The presented results generalize several well known comparable results in the literature. We also study well-posedness of a common fixed point problem related to these mappings.

2010 Mathematics Subject Classification: 54H25; 47H10.
Keywords: Coincidence point; Point of coincidence; Common fixed point; Contractive type mapping.

Full text


  1. M. Abbas, G. Jungck, Common fixed results for noncommuting mappings without continuity in cone metric spaces, J. Math. Anal. Appl. 341(2008), 416--420. MR2394094(2008m:47071). Zbl 0960.43003.

  2. G. V. R. Babu, M. L. Sandhya, M. V. R. Kameswari, A note on a fixed point theorem of Berinde on weak contractions, Carpathian J. Math. 24(2008), 8-12. MR2410201(2009e:54086). Zbl 1199.54205.

  3. Lj. B. Ciric, Generalized contractions and fixed point theorems, Publ. Inst. Math. (Beograd), 12(1971), 19--26. MR0309092(46#8203). Zbl 0234.54029.

  4. Lj. B. Ciric, A generalization of Banach's contraction principle, Proc. Amer. Math. Soc. 45(1974), 267--273. MR0356011 (50#8484). Zbl 0291.54056.

  5. Lj.B. Ciric, Fixed point of asymptotically regular mappings, Mathematical Communications, 10(2005), 111-114. MR2199099. Zbl 1089.54515.

  6. G. Jungck, Commuting mappings and fixed points, Amer. Math. Monthly , 73(1976), 261--263. MR0400196(53#4031).

  7. G. Jungck, Compatible mappings and common fixed points, Int. J. Math. Math. Sci. 9(1986), 771-779. MR1255221.

  8. G. Jungck, Common fixed points for noncontinuous nonself maps on nonmetric spaces, Far East J. Math. Sci. 4(1996), 199--215. MR1426938. Zbl 0928.54043 .

  9. R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc. 10(1968), 71--76. MR0300264(45#9310). Zbl 0257.54044.

  10. E. Karap\i nar, Fixed point theory for cyclic weak φ- contraction, Appl. Math. Lett. 24(2011), 822--825. Zbl pre05874611 .

  11. M. Păcurar, I. A. Rus, Fixed point theory for cyclic φ- contractions, Nonlinear Anal. 72(2010), 1181--1187. Zbl 1191.54042.

  12. S. Reich, A. J. Zaslawski, Well posedness of fixed point problems, Far East J. Math. Sci. Special Volume, Part III (2001) 393-401. MR1888108(2003d:54058).

  13. P. L. Sharma and A. K. Yuel, Fixed point theorems under asymptotic regularity at a point, Math. Sem. Notes, 35 (1982), 181--190. MR0834895(87f:54061).

  14. S. Sessa, On a weak commutativity condition of mappings in fixed point consideration, Publ. Inst. Math. 32 (1982), 149--153. MR0710984(85f:54107). Zbl 0832.54034.

M. Abbas H. Aydi
Department of Mathematics, Université de Sousse,
Lahore University of Management Sciences, Institut Supérieur d'Informatique et des

54792-Lahore, Pakistan.
Technologies de Communication de Hammam Sousse,
e-mail: Route GP1, Hammam Sousse-4011, Tunisie.